MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG; SCREWDRIVERS
Catalog Number 03.632.074
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019 the patient underwent l2-4 revision posterior lumbar fusion (plf) surgery due to an insecure construct.The left l2 locking cap had come out of the screw head and was floating in soft tissue, thus revision surgery was needed.Primary implant date was (b)(6) 2012.During the revision procedure the green t handle shaft broke off when trying to loosen a locking cap on the right l2 screw.The cap was cold welded to the screw head and unable to be removed so the rod was cut and then the surgeon was able to use a nibbler to spin the screw out.There was ten (10) minutes surgical delay in the procedure.The revision procedure was successful.This report captures the intra-op event of the t-handle breakage, while related complaint (b)(4) captures the post-op event of the locking cap back out.This report is for one (1) t-handle t25 stardrive shaft f/matrix-long.This is report 1 of 2 for complaint (b)(4).

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8951317
Report Number8030965-2019-67885
Device Sequence Number2129391
Product Code HXX
UDI-Device Identifier07611819377301
UDI-Public(01)07611819377301
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.074
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2019
Initial Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR